Top
20
Doctor insights on: Prednisone For 3 Days

Share
1

1
It is okay to stop Prednisone after three days. It was prescribed for allergy to azithromycin which I took for 5 days. It makes me have high anxiety.?

It is okay to stop Prednisone after three days. It was prescribed for allergy to azithromycin which I took for 5 days. It makes me have high anxiety.?

You can stop: Yes you can stop. It's mainly given for symptom control. If the side effects are worse than your allergy symptoms I would stop. ...Read more

Dr. Thomas Namey
2,555 Doctors shared insights

Prednisone (Definition)

Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more


3

3
I used prednisone for 3 days for gout. 60mg first, then 40, 20.Stopped because of sweats. Will I get effects. Been off for 36 hrs. Little light head.?

I used prednisone for 3 days for gout. 60mg first, then 40, 20.Stopped because of sweats. Will I get effects. Been off for 36 hrs. Little light head.?

Sweating and: Light-headedness are well-known side effects of steroids and should go away a few days after you're off the prednisone. As dr. Namey noted, steroids are usually not the first line of treatment for gout, but there are times when non-steroidal antiinflammatories are either dangerous or can't be used (like in diabetics or patients with kidney disease), in which case Prednisone is used. ...Read more

See 1 more doctor answer
4

4
I took prednisone for 3 days following an allergic reaction. Is it possible to feel depressed after going off the meds? I also take lithium for mood.

I took prednisone for 3 days following an allergic reaction. Is it possible to feel depressed after going off the meds? I also take lithium for mood.

Yes: Prednisone and cortisone in general, especially in doses over 20 mg daily, often affects one's moods. Most people get "hyper" while on it then get a downer for a day or more after stopping it. A small % may actually get the opposite effects. ...Read more

5

5
1000 mg prednisone for 3 days for ms. (Yes correct dosage.) No taper. How long to withdrawal fully from medicine. Experiencing nausea and other effect?

1000 mg prednisone for 3 days for ms. (Yes correct dosage.) No taper. How long to withdrawal fully from medicine. Experiencing nausea and other effect?

The GI: Symptoms (Nausea) are common with high doses of Prednisone but this "side effect" is usually very TRANSIENT. If your liver/kidney function is normal the "half life " of Prednisone is aroun 3-4 HOURS!!
Hope this is helpful
Good luck/BE WELL

Dr Z ...Read more

6

6
I can't get rid of a cough that starts mid chest. I'm taking prednisone & clarithamycin (3 days). Up half the night. How can I get rid of it.?

More information: You may need a chest xray, inhalent, or other breathing treatments as well as antireflux medication. Asthma can be set off by lying flat if you are having reflux. Discuss your diagnosis with your doctor (asthma versus bronchitis versus infection, etc) and that will give you a time line and a game plan. ...Read more

7

7
Had to stop prednisone after 3 days because of suicide ideation and focal seizures. Will stopping this suddenly like I did cause headaches. BP 130/90?

Had to stop prednisone after 3 days because of suicide ideation and focal seizures. Will stopping this suddenly like I did cause headaches. BP 130/90?

NO: Prednisone raises the blood pressure and can cause headaches. You will see these symptoms improve after a day or so. The things you can expect from suddenly stopping are: worsening of the condition for which you were prescribed prednisone, weakness, fatigue, body aches, joint pain, nausea. After only 3 days these withdrawal symptoms will be less severe but you should be sure to let your doctorknow about your decision ...Read more

8

8
I have been on prednisone for 3 days and my period comes on the 28th every month. I cramped a lot but no period. Can the medicine be the cause??

I have been on prednisone for 3 days and my period comes on the 28th every month. I cramped a lot but no period. Can the medicine be the cause??

Possibly: BCP's are composed of estrogens and progesterones which are both steroids. So is prednisone. So there might be a drug-drug interaction. Presumably your doc gave you prednisone for a reason and hopefully you will be off of it soon. If you're worried about potential pregnancy there are plenty of good tests for that. ...Read more

10

10
I've been on prednisone for 3 days for cystic acne, I ended it yesterday and suffer from flare up, can I get cortisone shot in flared up cyst?

I've been on prednisone for 3 days for cystic acne, I ended it yesterday and suffer from flare up, can I get cortisone shot in flared up cyst?

Probably: Cystic acne is difficult to treat and I often find Prednisone for 3 days not effective. Prednisone, in general, doesn't work well long term or short term. We usually start with antibiotics, retinoids and a combo product of benz peroxide and clindamycin. A new product called aczone may also help. Injection may help with one spot not many. ...Read more

See 1 more doctor answer
11

11
1000 mg prednisone for 3 days - MS Bad chest pain worse leaning over breathing in & when heart pounds. This always happens on them and doc knows. Why?

1000 mg prednisone for 3 days - MS Bad chest pain worse leaning over breathing in & when heart pounds. This always happens on them and doc knows. Why?

Reflux + tachycardia: I suspect that you're experiencing gastroesophageal reflux's. The corticosteroids can increase the heart rate. I would ask your position to get your medication to help with the acid reflux and see if that helps your symptoms. Both of these symptoms are from the high high dose of corticosteroids ...Read more

12

12
Hospital diagnosed me with asthma attack, bronchitis, and abdominal aortic aneurism, class today should stay at home while on prednisone for 3 days?

Hospital diagnosed me with asthma attack, bronchitis, and abdominal aortic aneurism, class today should stay at home while on prednisone for 3 days?

Aneurysm??: If a 19 yo was diagnosed with an aneurysm much more information is needed. You should ask your doctor about the asthma and bronchitis, your ability to go to school depends on how stable you are. ...Read more

See 1 more doctor answer
14

14
Took prednisone 20mg for three days. The following week my ALT was 47. Could it be the prednisone?

ALT: For what indication was the Prednisone prescribed? Were the other liver enzymes ok? Perhaps it was the condition itself that raised the alt mildly. If it was the prednisone, which I feel is unlikely, the alt should return to normal after a few weeks and there should be no permanent harmful effects on the liver. ...Read more

15

15
Took prednisone 20mg for three days along zyrtec (cetirizine) off and on for a week. Alt was 47 a week after prednisone. Taking prilosec. Can meds affect alt?

ALT: No, none of these meds usually increase your alt. There are numerous causes of elevation but before starting a search for the cause I would repeat it to see if it is now normal. ...Read more

17

17
Prescribed prednisone at 60mg- 3 days, 40mg- 3 days, 20mg 3 days. Today is the first day at 20mg and already the pos effects are gone. Why so quickly?

Prescribed prednisone at 60mg- 3 days, 40mg- 3 days, 20mg 3 days. Today is the first day at 20mg and already the pos effects are gone. Why so quickly?

Your level of....: Your level of inflammation must be high. The taper is fairly rapid as well. Taking an NSAID may help, but the co-use of another anti-inflammatory other than steroids, depending on diagnosis may help. Methotrexate is the most common steroid sparing agent I use in rheumatology patients with arthritis or connective tissue disease! ...Read more

18

18
My 1 yr old was prescribed prednisone 3 days for croup. After 1.5 days she is better can I stop giving her prednisone or do I have finish the dose?

My 1 yr old was prescribed prednisone 3 days for croup. After 1.5 days she is better can I stop giving her prednisone or do I have finish the dose?

Finish if tolerating: Croup is usually short lived, hence the shorter course already prescribed. It is possible that the symptoms could return once the prednisone wears off. I would recommend finishing the prescribed course. That being said, croup is often treated with a one time dose of decadron (dexamethasone) in the emergency department... but this is a longer acting steroid. ...Read more

See 1 more doctor answer
20

20
3 wks flu. 1st doc: klacid (5 days) and prednisone (3 days). No better. 2nd doc: zinnat (5 days), prednisone (12 days). Finished but still sick. Help?

3 wks flu. 1st doc: klacid (5 days) and prednisone (3 days). No better. 2nd doc: zinnat (5 days), prednisone (12 days). Finished but still sick. Help?

Symptomatic care: Sounds like you have a viral infection. At this point there is no medication that will get ridbof the virus, your body needs to fight it off. You can help be drinking lots of fluids, getting enough sleep and eating well. You can use ibuprofen for discomfort and to reduce fever. ...Read more

Dr. John Feola
986 Doctors shared insights

Liquid Pred (Definition)

Liquid Pred is a corticosteroid which is a kind of ...Read more


Dr. Gregory Moneta
981 Doctors shared insights

Deltasone (Definition)

Deltasone is a corticosteroid which is a kind of ...Read more